MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. ALBOSURE POLYESTER VASCULAR PATCH; CARDIOVASCULAR PATCH

LEMAITRE VASCULAR, INC. ALBOSURE POLYESTER VASCULAR PATCH; CARDIOVASCULAR PATCH
Catalog Number AP10100R
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have not received the device for evaluation since the device remains implanted in the patient.A visual inspection performed on this exact patch on december 22, 2017 passed all the qc requirement.The inspection ensured that the patch was smooth, collagen was evenly impregnated throughout the graft, and there were no holes, broken threads or any loose fibers in the patch.Another released patch from our inventory from the same lot number ( serial (b)(4) lot# 204574) was also visually inspected.We did not find any defect with this patch.The collagen was evenly distributed throughout the patch.No pinhole was detected in this patch.As part of our investigation, we conducted a lot history records review for this product, which did not reveal any discrepancies during the manufacturing processes that could be related to the complaint event.All of the quality control tests passed with expected values.Specifically, the physical incubation test (which measures how well the collagen was cross-linked), water permeability, and puncture test performed on a portion of the same exact graft demonstrated that the grafts from this lot performed as expected at the time of release.(b)(4) albosure patches were manufactured under this lot number.(b)(4) units have been sold.We have not received any other complaints of a similar incident related to this lot number.At this time, we are inconclusive about the root cause of the incident.The hole in the patch led to a prolonged haemostasis.The hole was sewed using a 6-0 suture.
 
Event or Problem Description
A hole was detected in an albosure patch during carotid angioplasty.The hole was sewed using a 6-0 suture.This is report 1 of 2.We have also submitted another complaint related to a similar incident that occurred with albosure patch ( lot# 186578 serial (b)(4)) mfr report # 1220948-2018-00056 reported to us by the same surgeon from the same hospital.

Brand Name
ALBOSURE POLYESTER VASCULAR PATCH
Common Device Name
CARDIOVASCULAR PATCH
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7773598
Report Number1220948-2018-00055
Device Sequence Number1950647
Product Code DXZ
UDI-Device Identifier00840663104802
UDI-Public00840663104802
Combination Product (Y/N)N
PMA/510(K) Number
K101740
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Catalogue NumberAP10100R
Device Lot Number204574
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2018
Initial Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;